Wlodzimierz Kuperberg
Department of Mathematics and Statistics
Professor Emeritus

Research Areas: Geometry , Topology

Email: kuperwl@auburn.edu


Ph.D., Warsaw University, Poland
M.S., Warsaw University, Poland

Professional Employment
Professor, Department of Mathematics and Statistics, Auburn University
1982 - present
Alumni Professor, Department of Mathematics and Statistics, Auburn University
1996 - 2000
Visiting Professor, Oklahoma State University
1982 - 1983
Associate Professor, Department of Mathematics and Statistics, Auburn University
1977 - 1982
Assistant Professor, Department of Mathematics and Statistics, Auburn University
1974 - 1977
Research Assistant, Stockholm University, Sweden
1970 - 1972
Assistant and Senior Assistant, Warsaw University, Poland
1963 - 1969

Honors and Awards
A volume on Discrete Geometry in Honor of W. Kuperberg's 60th Birthday, with contributions of fifty-seven authors of research articles.
Paul Erdos Visiting Professorship, Summer Research Center of Mathematics in Budapest, Hungary
June/July 1999
Alumni Professorship, Auburn University
1996 - 2000
Polish Mathematical Society Award for Young Mathematicians
Excellence in Teaching and Research Ward, Warsaw University
Warsaw University Research Fellowship
First Prize in the Polish Mathematics Olympiad

Professional Activities
Alabama Association of College Teachers of Mathematics: since 1974
American Mathematical Society: since 1972, life member since 2004
Swedish Mathematical Society: life member since 1970
Polish Mathematical Society: member since 1963, Secretary for the Warsaw Section in the academic year, 1966-1967

Research and Teaching Interests

Geometry and Topology: Discrete Geometry; Convexity; Geometric Topology

Selected Publications

  1. W. Kuperberg, The set of packing and covering densities of plane convex disks. Discrete & Computa- tional Geometry, Vol. 50 (2013), 1072-1084
  2. A. Bezdek and W. Kuperberg Dense packing of space with various convex solids, Proceedings of the Janos Bolyai Hungarian Mathematical Society Series Vol (?) 2012, 1-19.
  3. A. Bezdek and W. Kuperberg, Unavoidable crossings in a thinnest plane covering with congruent con- vex disks, Discrete & Computational Geometry, Springer New York ISSN 0179-5376 (Print) 1432-0444 (Online); SpringerLink Date: Wednesday, October 08, 2008, appeared in paper print:  April  2009.
  4. W. Kuperberg, Optimal arrangements in packing congruent balls in a spherical container, Discrete & Computational Geometry 37(2007), 205-212.
  5. W. Kuperberg, On the vacancy phenomenon in finite sphere packings, Proceedings of the International Conference on Number Theory and Discrete Geometry 4(2007) (in Honor of Prof. R.P. Bambah on his 80th birthday), 149-154.

Last updated: 06/22/2020